MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS, PRODUCT CODE: MTA

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS, PRODUCT CODE: MTA
Model Number VICM5 12.1
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/30/2024
Type of Reportable Event Serious Injury
Event or Problem Description
A healthcare professional reported that following an implantable collamer lens (icl) implantation procedure, the patient experienced low vault.In a separate visit the lens was exchanged for a longer length lens and the problem was resolved.It has been noted that the surgeon elected a different length lens than that initially suggested by the icl calculation software.Therefore, there is not enough safety and effectiveness data to support implantation in this patient category.Cause of the event is unknown.
 
Additional Manufacturer Narrative
Claim# (b)(4).
 
Event or Problem Description
A healthcare representative reported following an implantable collamer lens (icl) implantation procedure, the patient experienced low vault.At a later date, the lens was removed and replaced intraoperatively for a lens of longer length.The problem was resolved.Cause of the event is unknown.
 
Additional Manufacturer Narrative
B5 - a healthcare representative reported following an implantable collamer lens (icl) implantation procedure, the patient experienced low vault.At a later date, the lens was removed and replaced intraoperatively for a lens of longer length.The problem was resolved.Cause of the event is unknown.D4 - udi (b)(4).D4 - exp date 30-sep-2025.

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS, PRODUCT CODE: MTA
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91101
Manufacturer (Section G)
STAAR SUGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene muniz
800 royal oaks dr. suite:210
monrovia 91016
MDR Report Key20138476
Report Number2023826-2024-04107
Device Sequence Number12633019
Product Code MTA
UDI-Device Identifier00840311300341
UDI-Public(01)00840311300341(11)221031(17)250930(21)S1721732
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Model NumberVICM5 12.1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/02/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/23/2024
Supplement Date Received by Manufacturer11/11/2024
Initial Report FDA Received Date09/04/2024
Supplement Report FDA Received Date11/13/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/04/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL-SFC-45, LOT# UNK; FOAM TIP PLUNGER MODEL-FTP, LOT# UNK; INJECTOR MODEL-MSI-PF
Outcome Attributed to Adverse Event Required Intervention;
Patient Age47 YR
Patient SexMale